Alert archive / Ohio / Special Weather Statements in 2017
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jul 3, 2017, 7:21 PM EDT for Mercer County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2017, 7:21 PM EDT (23:21 UTC)
- Expired
- Jul 3, 2017, 7:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
County Mercer County, OH
The radar
The Cincinnati radar (KILN), 132 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
108
WWUS81 KILN 032321
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
721 PM EDT MON JUL 3 2017
OHZ034-042-032345-
Darke OH-Mercer OH-
721 PM EDT MON JUL 3 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL DARKE AND SOUTHERN
MERCER COUNTIES UNTIL 745 PM EDT...
At 720 PM EDT, radar indicated a strong thunderstorm near Fort
Recovery, moving southeast at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Coldwater, St. Henry, Fort Recovery, Burkettsville, New Weston,
Carthagena and Rose Hill.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4040 8449 4027 8474 4044 8481 4045 8480
4051 8467
TIME...MOT...LOC 2320Z 325DEG 9KT 4044 8472
$$
HainesWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 3, 7:21 PM EDT, 0 minutes earlier.
Area forecast discussion, Jul 3, 7:21 PM EDT, 0 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 721 PM EDT Mon Jul 3 2017 .SYNOPSIS... A slow moving boundary will combine with a warm and humid airmass to produce isolated afternoon and evening thunderstorms through mid week. A better chance of thunderstorms will overspread the region on Thursday as a low pressure system approaches from the west. && .NEAR TERM /THROUGH TUESDAY/... An axis of better instabilities (mlcapes approaching 1000 J/KG) has developed along and to the south of a boundary currently situated across northern Indiana and Ohio. The cu field in this area is looking more and more agitated and we are starting to see a few returns popping up on radar. Expect to see this trend continue over the next couple of hours as we destabilize a bit more and the boundary sags slowly south. Will therefore continue with mainly 20-30 pops across our northern areas through the remainder of the afternoon. With this precipitation being diurnally enhanced, will then allow for pcpn chances to drop off through the evening hours. Any severe threat appears to be limited as the deep and lower layer shear values will remain marginal at best through the afternoon hours. Any storms will be fairly slow moving though, so some localized heavy rain could still be possible. && .SHORT TERM /TUESDAY NIGHT/... The boundary will stall out just south of the Ohio River on Tuesday. A weak upper level disturbance is forecast to push east across the mid and upper Ohio Valley through the day on Tuesday. The combination of this, the lingering boundary, and daytime destabilization will lead to isolated to scattered thunderstorm development. Will keep pops in the 20-30 percent range, with the best chance across our south. Highs on Tuesday will range from the lower 80s north to the mid 80s in the south. Any activity should once again taper off Tuesday evening as we lose the daytime heating and the upper level energy shifts off to the east. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Period starts with a westerly flow aloft pushing surface high pressure to the Mid Atlantic Coast. A few thunderstorms may develop Wednesday in the humid and unstable return flow around the high. For Thursday, a potent short wave trough and surface low that have been prominent on several model runs will move to the Ohio Valley, bringing the likelihood for showers and thunderstorms. Storm development and organization will be aided by favorable wind fields accompanying this system. Shower and thunderstorm chances stay in the weather picture Friday into Saturday when a secondary front is forecast to drop southeast from the Great Lakes. Dry weather is then expected for Sunday and Monday when models indicate a broad area of high pressure and dry air arriving on a northwest upper flow. Look for near normal highs in the mid and upper 80s Wednesday through Friday in a persistently warm and humid regime. Cold advection behind the secondary front will result in below normal readings around 80 on Friday, rebounding slightly to the low and middle 80s by Sunday. && .AVIATION /23Z MONDAY THROUGH SATURDAY/... Scattered thunderstorms developed across ILN/s northern counties associated with a frontal boundary. This front will continue to push south through this evening, providing a chance of a thunderstorm across the northern TAF sites early. Have included a mention of thunder at KDAY/KCMH/KLCK for this chance early. Farther south, convective activity should stay in the TN VLY south of the TAF sites. However, a good deal of high level clouds will continue to overspread the TAFs from this convection. With light winds tonight, some patchy fog development will again be possible tonight mainly at KLUK, but the high level clouds are expected to keep the fog from becoming widespread. A weak upper level wave will move across the Ohio Valley on Tuesday. This will lead to some scattered thunderstorm development, primarily during the afternoon hours and mainly across our southern areas. Have included a mention of VCSH to cover this threat across KCVG and KLUK. OUTLOOK...Thunderstorms will be possible at times between Tuesday night and Friday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM...Coniglio AVIATION...AR
Hazardous weather outlook, Jul 3, 4:58 AM EDT, 14 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 458 AM EDT Mon Jul 3 2017 OHZ026-034-035-042>046-051>056-064-065-074-040900- Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign-Clark-Madison-Franklin OH-Licking-Pickaway-Fairfield- Hocking- 458 AM EDT Mon Jul 3 2017 This Hazardous Weather Outlook is for Central Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Scattered showers and thunderstorms are expected to develop this afternoon. While widespread severe weather is not expected, a few storms may produce small hail, gusty winds, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>063-070>073-077>082- 088-040900- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Preble-Montgomery-Greene- Fayette OH-Butler-Warren-Clinton-Ross-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 458 AM EDT Mon Jul 3 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. HATZOS
In the hours before
Special weather statement, Jul 3, 7:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
721 PM EDT MON JUL 3 2017
OHZ034-042-032345-
Darke OH-Mercer OH-
721 PM EDT MON JUL 3 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL DARKE AND SOUTHERN
MERCER COUNTIES UNTIL 745 PM EDT...
At 720 PM EDT, radar indicated a strong thunderstorm near Fort
Recovery, moving southeast at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Coldwater, St. Henry, Fort Recovery, Burkettsville, New Weston,
Carthagena and Rose Hill.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4040 8449 4027 8474 4044 8481 4045 8480
4051 8467
TIME...MOT...LOC 2320Z 325DEG 9KT 4044 8472
HainesThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:11 PM EDT | Areal Flood Advisory | ILN | Auglaize | 3 hr |
| Jul 3, 6:31 PM EDT | Areal Flood Advisory | ILN | Fairfield, Licking | 3 hr |
| Jul 3, 6:47 PM EDT | Areal Flood Advisory | ILN | Hardin | 3 hr |
| Jul 3, 6:49 PM EDT | Areal Flood Advisory | ILN | Auglaize, Mercer | 3 hr |
| Jul 3, 7:49 PM EDT | Special Weather Statement | ILN | Shelby | 26 min |
| Jul 3, 7:58 PM EDT | Areal Flood Advisory | ILN | Auglaize, Darke, Mercer, Shelby | 3 hr |
Nearby
Special Weather Statements in Ohio, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.